Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can wysolone cause depression and puffiness of face?

I am 28 yrs old, 5 6 and weight 65 kgs. I was diagnosed with Ulcerative Colitis 1 yr back. I was asked to take 40 mg of Wysolene with 9 capsules of balacol (500 mg) a day. Both were gradually reduced. However, in the last 1 yr, I have had 3 relapses and have taken similar dosage of wysolene and balacol. Can someone please tell me what are the various side effects of wysolene (I have been experiencing depression and puffiness of face, stomach amongst others) and if I should be taking any supplements along with it?
Tue, 27 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Some of the side effects of Wysolone are mood swings, anxiety and confusion, swelling of cheeks / puffiness of face, heart burn and peptic ulcers apart from increase in appetite and weight gain. Long term use can reduce the density of bones and cause of fracture etc. To minimize these effects---
- Take the dosage strictly as advised by your doctor. Do not increase or decrease the dose of Wysolone abruptly, rather do it in a gradual tapering manner.
- Do regular exercises to maintain your weight.
- Take nutritious & healthy diet.
- use leafy green vegetables.
- Take sufficient quantity of fruits etc.;
Some supplements which can help, may be taken with Wysolone, of course under guidance of your doctor. These are folic acid, calcium etc.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Colitis


Can wysolone cause depression and puffiness of face?

Hi, Some of the side effects of Wysolone are mood swings, anxiety and confusion, swelling of cheeks / puffiness of face, heart burn and peptic ulcers apart from increase in appetite and weight gain. Long term use can reduce the density of bones and cause of fracture etc. To minimize these effects--- - Take the dosage strictly as advised by your doctor. Do not increase or decrease the dose of Wysolone abruptly, rather do it in a gradual tapering manner. - Do regular exercises to maintain your weight. - Take nutritious & healthy diet. - use leafy green vegetables. - Take sufficient quantity of fruits etc.; Some supplements which can help, may be taken with Wysolone, of course under guidance of your doctor. These are folic acid, calcium etc. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician